Childhood Diseases

Posted by: BMJ | 2011-08-10


RE: -0st 584 severe allergic reaction

Hi Doc

I took my son back to the ER as he got much worse and he was admitted to hospital and needed to be nebulised several times as well as continue to receive antihistamine, cortisone and anti nausea medication. He is still complaining of stomach ache and was running a fever. The medication helped and he looks A LOT better today. I am hoping he can come home tonight.

Thank you for your detailed answer - especially with regard to the atropine. We will get him a medic allert bracelet.

The rash and swelling has mostly been brought under control (Except for his feet which still has lesions and blisters). I will see if the fever and stomach ache returns when his panado wears off.

Thank you again.

Expert's Reply



I am concerned about your son especially if his feet is blistering. This may mean that he is developing a very serious allergic reaction to the Buscopan called Stevens Johnson syndrome. Please take him back to the doctor who is treating him and ask if your son has the Stevens Johnson syndrome. This must be done immediately. Please let me know what happens.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

user comments


Posted by: BMJ | 2011-08-10

Thanks Doc. He is still in hospital under care of a peadiatrician. He did not want to discharge him yet as he felt the reaction is still not 100% controlled. He did not think it was SJ. I will let you know of any further developments.

Reply to BMJ

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.